Adverse cutaneous drug eruptions and HIV: a clinician's global perspective.

Abstract

Adverse drug reactions (ADRs) are common and mostly avoidable. Some ADRs cannot as yet be predicted, but at-risk populations/patients and high-risk drugs are identifiable. HIV-infected patients are at risk of developing cutaneous ADRs, especially Stevens-Johnson syndrome, toxic epidermal necrolysis, and drug hypersensitivity syndrome. Multiple factors of causation variably present in patients with HIV infection best explain the pathogenesis of these cutaneous ADRs. When no effective alternate therapy is available, drug rechallenge in HIV-infected patients can be attempted with little morbidity or mortality if done according to rationalized protocols.

Cite this paper

@article{Todd2006AdverseCD, title={Adverse cutaneous drug eruptions and HIV: a clinician's global perspective.}, author={G R G Todd}, journal={Dermatologic clinics}, year={2006}, volume={24 4}, pages={459-72, vi} }